Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Liver Enzymes Too High. Do I Need To Switch My Meds?
Jun 27, 2012

Hello Doctor,

I was diagnosed last september and I am on Stocrin and Truvada for 9 months. In the beginning all went well; had no side effects and had been undetectable and CD4 counted above 500.

I still feel very well. Still above 500 cells and undetectable but my liver enzymes and CK levels are too high. SGPT is usually above 100 and CK is 526. It was 347 a month ago and 421 two weeks ago. I have no muscle pain or any clinical condition.

My doctor says Truvada might be effecting on CK levels and Stocrin on SGPT. She wants to switch my meds but I honestly doubt. What should I do? Do I really need to switch meds?

Thanks in advance.

Response from Dr. Henry

Recommend full liver evaluation (hepatitis, scan) and muscle assessment. Published data about successful Switching off efavirenz to another drug for drug induced hepatitis (or even more rarely myopathy) is quite limited (even more limited for Truvada). That being said if there is no ready explanation after a work up and other drugs are available to you then a trial switch seems reasonable to discuss(ie raltegravir, boosted PI or mariviroc -if CCR5 tropic virus- for the efavirenz and and/or possibly abacavir/3TC-if HLA B5701 negative-for the Truvada). KH



Previous
reyetaz
Next
MEDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement